Side effects of aromatase inhibitors?


Question from Renee: Can you give us a list of what is typical and expected symptoms with the significant (and often immediate) decrease in estrogen as we are experiencing with the aromatase inhibitors? We know of the hot flashes/night sweats, vaginal dryness, decrease in bone density...what are other symptoms or signs from estrogen depletion so that we can manage our concerns better?
Answers - Patricia A. Ganz, M.D. I think the only common one you missed is the joint aches and pains, which are reported in 40-50% of women. The ones you listed are the most common, but it's so variable. Many women have no symptoms at all, and others are very troubled.
Lillie Shockney, R.N., B.S., M.A.S. You may see others, such as nausea and headaches.

On Wednesday, August 15, 2007, the Ask-the-Expert Online Conference was called Managing Ongoing Medications. Patricia Ganz, M.D. and moderator Lillie Shockney, R.N., B.S., M.A.S. answered your questions about staying on track with breast cancer medications you have to take on a regular basis.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.

Was this resource helpful?

Yes No
Evergreen-donate
Back to Top